advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Buzet, Croatia:

I've been living with diabetes for 13 years now (I'm 23) and I have never had this kind of problem. As of late, I have been suffering from symptoms identical to hypoglycemia, but whenever I check my blood glucose, it is within normal limits, sometimes even higher. The symptoms first occurred a month ago and disappeared, so I thought it might have been from overtiring or lack of some minerals/vitamins but they are now recurring. They include shaking, dizziness, muscle contraction and rapid heart beat. Several times, I even awoke with this strange feeling and twice they went hand in hand with hypoglycemia. In these cases the heart beat was more rapid than during the day, and it really scared me.

Also, a year ago, my doctor told me to stop using my medicine for hypothyroidism (which I've been taking for almost ten years) because my thyroid hormones were normal so I did. Might these problems be owing to the thyroid gland?

Answer:

I do not know what the thyroid tests showed so this would be reasonable to discuss with your physician. A possibility for the symptoms you describe is that your sugar is having a dramatic fall after a meal. Sometimes the relative fall in the sugar (from a real high value to a normal value) may also give you symptoms of hypoglycemia, even when the absolute value is normal or slightly elevated.

I would suggest you do a timed study after a meal where symptoms are common. You can do this by checking your sugar before the meal and every thirty minutes out to two or three hours. You can discuss these results with your physician.

JTL

DTQ-20020826150510
Original posting 30 Aug 2002
Posted to Daily Care and Thyroid

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.